MAUDE Adverse Event Report: ARTHROCARE CORPORATION PROCISE XP COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION PROCISE XP COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EICA8872-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a surgery with a procise wand, a 6 year old child passed away due to post op bleed.
 
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
 
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
PROCISE XP COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16387406
Report Number3006524618-2023-00060
Device Sequence Number5515101
Product Code GEI
UDI-Device Identifier00817470003727
UDI-Public00817470003727
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K202006
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEICA8872-01
Device Catalogue NumberEICA8872-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2023
Supplement Date Received by Manufacturer07/14/2023
Initial Report FDA Received Date02/16/2023
Supplement Report FDA Received Date07/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age6 YR
Patient SexUnknown